Flash Flood, Delaware
- When
- June 13, 10:39 PM EST to June 14, 12:30 AM EST
- Where
- Delaware County, Deposit
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.198, -74.966 (the zone’s center; the record gives no point)
Showers with heavy rain trained across eastern Broome County into western Delaware County the evening of the June 13th. The showers started around 7 PM EST and continued for three hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Showers with heavy rain trained across eastern Broome County into western Delaware County the evening of the June 13th. The showers started around 7 PM EST and continued for three hours. Radar rainfall estimates were 3 to 5 inches. A rain spotter in Masonville reported 3.4 inches of rain. Their was no cloud to ground lightning. A narrow area was affected from the town of Colesville east northeast through the towns of Sanford and Deposit to the towns of Tompkins and Masonville. Many roads flooded. In Delaware County, flooded roads included state route 8 in the towns of Deposit and Masonville, state route 206 in the town of Masonville, China Road in the town of Deposit, Shear Road in the town of Masonville, and county highway 27 in the town of Tompkins near the village of Trout Creek.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 13, 9:25 PM EST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1025 PM EDT FRI JUN 13 2003 UPDATE TO UP POPS AND QPF FOR UPPER SUSQUEHANNA REGION. FFW OUT NOW FOR BROOME. 1 HOUR PRECIP EXCEEDED 2 INCHES. THIS BATCH OF RW+ WILL BE OUT OF THE COUNTY BY MIDNIGHT BUT SFC TROF STILL JUST W SO MORE MAY DEVELOP TIL 3 OR 4 AM. PRECIP WILL SPREAD SE INTO SE CWA SO LEFT RW AS LIKELY THERE. LOWERED MIN TEMPS AS TEMPS ALREADY AT LOWS AND NEAR DEWPTS. FOG PUT IN FOR REST OF NIGHT WITH VALLEY FOG ALREADY. TAC PREVIOUS AFD... WEAK SFC LOW OVER LK ONTARIO AND WARM FRONT THROUGH CNY THIS AFTERNOON WITH SOUPY AIR LOCKED IN. VERY LITTLE UPPER SUPPORT FOR LIFT...ASIDE FROM THERMAL AND MOISTURE ADVECTIONS. BETTER SUPPORT ASSOC WITH UPPER LOW OVER MIDWEST WHICH OPENS UP SOME TONIGHT AND GETS ABSORBED INTO BROADER UPPER TROF DIGGING OVER SRN CAN AND THE NORTHEAST. WARM FRONT WILL CONTINUE LIFTING SLOLY NE...WHILE WEAK COLD FRONT NOW JUST WEST OF WRN NY/PA DRIFTS INTO THE AREA BY SAT AFTN. GFS HANDLING CURRENT PRECIP GENERATION OVER WV/VA AND MIDWEST BETTER THAN ETA. EXPECT ONLY SCATTERED DEVELOPMENT OVER MOST OF CNY MAINLY THIS EVENING AS FEATURES SLIDE THRU.HIGHEST CHANCES IN THE FINGER LAKES AND MHWK VALLEY WHERE PRECIP ONGOING...AND THIS AREA CLOSEST TO SFC LOW. GFS ALSO HAS AN ENHANCED AREA OF LIFT FOCUSING OVER NE PA BY 06Z WHICH LOOKS A LITTLE CONVECTIVELY FED BACK...YET MAY BE AN INDICATION OF FEATURE MOVING UP FROM WV PLUS ENHANCED CONVG ALONG BNDRYS AND WK SECONDARY SFC CIRCULATION. DURING THE MID EVENING HOURS THRU MIDNITE...WILL INDICATE A SECONDARY MAX POP OVER NE PA TO ACCOUNT FOR THIS THINKING. NVA AND WK SUBSIDENCE/NEG THETA-E ADVN DVLPS AFTER MIDNIGHT TO HELP DIMINISH PRECIP...YET STILL ENOUGH UNCERTAINTY TO WARRANT CHC FOR BRIEF SHOWERS INTO SAT MORNING UNDER CYCL FLOW ALOFT AND MOIST AIRMASS. HIGH DEWPOINT AIR WILL MAKE FOR ANOTHER FOGGY NIGHT IN SOME AREAS AND WILL INTRODUCE THAT TO THE FCST AS WELL. WEAK COLD FRONT CONTINUES THRU THE AREA ON SAT WITH TAIL END OF UPPER TROF DIGGING OVER NEW ENGLAND AND ERN CAN CLIPPING THE AREA. SOME DRYING ALOFT...BUT HIGH SFC DEWPOINTS AND MORE BREAKS OF SUNSHINE THAN PREV DAYS WARRANTS CONTINUATION OF DIURNAL SCT SHRA/TSRA WITH CAPE FCSTS 500-800 J/KG. ALL OF THIS PRECIP COMES TO AN END AS FRONT SAGS WELL SOUTH OF THE REGION AND DRIER HIGH PRES BUILDS IN ON SUNDAY. WILL GO SVRL DEGREES ABOVE ALL MOS GUIDANCE TONIGHT AS DEWPOINTS SHOULD ONLY TRIM OFF BY A DEGREE OR SO...IF THAT. REMAINDER OF FCST TEMPS LOOK GOOD AND ONLY SUBTLE TWEEKS MADE. XTNDD PD...FEATURES AN UNUSUAL DRY SPELL AS THE AREA ENDS UP WEST OF THE TROF AXIS UNDER BLDG HGTS. THIS WILL RESULT IN NEAR NRML TEMPS WITH NO PCPN UNTIL LATE THU INTO EARLY FRI WHEN A COLD FNT AND SCT SHWRS MVE THRU THE AREA. PER THE ISC GRIDS HAVE ADDED A CHANCE OF AFTN TRW WITH THE SHWRS. ATTM...NEXT WEEKEND LOOKS DRY UNDER A WEAK SFC HI AND NW FLOW PTRN. .BGM...NONE. DAYS 1-2...BREWSTER DAYS 3-7...MORFORD
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 425 AM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED SHOWERS WILL BECOME HEAVIER AND MORE WIDESPREAD THIS AFTERNOON INTO TONIGHT. IN ADDITION...A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING. WIDESPREAD HEAVY RAIN IS NOT EXPECTED...HOWEVER LOCALIZED HEAVY DOWNPOURS COULD CAUSE MINOR FLOODING IN POOR DRAINAGE AREAS AND BRING SIGNIFICANT WITHIN BANKFULL RISES ON AREA CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER, SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MSE
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366013.